MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2015F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: a review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the provided picture shows.Around a quarter of the mesh with a similar textile knitting pattern (3ds and mrk) than symbotex meshes.The collagen seems to be well anchored.The suture yarns are visible on the picture but their sewing are not showed.The mesh is very little contaminated by blood.A hole of around 3 x 3 stitches is visible at 3 stitches from the edge of a corner.The hole seems to have been torn.However due to the picture (the whole mesh is not visible), it is not possible to determine how many holes were formed, if the mesh has been cut, if the mesh have been overstretched or not and how the mesh has been folded.Without the sample a detailed investigation could not be performed.The reported condition was confirmed.It should be noted that the incident reports ¿a hole was ripped in it by the surgeon's graspers as he tried to place it down the 11mm port¿.The mesh appearance before use was found ¿normal¿.Each step of the dhr was found within specifications, particularly the records related to the mechanical testing of the textile batch.At several steps of the manufacturing process, each device is manually controlled and a visual examination is performed by the operator.Such a defect would have been detected and the product rejected.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The root cause could not be determined.Without the sample a detailed investigation could not be performed.If additional information is obtained, or the sample is returned, we will re-open this investigation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic ventral hernia repair procedure, the surgeon had rolled the mesh up to put down the port and as he was trying to get it down the 11mm port with his graspers, the mesh torn and got a hole in it.The defect was approximately around 10cm.The surgeon increased port size to 15mm and used another mesh to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
One device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially, the records related to the mechanical testing of the textile batch were found within qa specifications.The visual examination of the provided sample shows that the sample was not returned in its original packaging but placed in a plastic bag.The textile knitting pattern, the collagen film and the mesh dimension were found as expected.The mesh was found not contaminated by blood.The mesh was found dry and maintains its wavy position.The mesh has been folded collagen against collagen.A hole was found at stiches of an edge of the mesh.The hole dimension is around 0 ,5 x 1 cm.The collagen was found yellowed.The reported condition was confirmed.It should be noted that the incident reports ¿a hole was ripped in it by the surgeon's graspers as he tried to place it down the 11mm port¿.The mesh appearance before use was found ¿normal¿.Each step of the dhr was found within specifications, particularly the records related to the mechanical testing of the textile batch.At several steps of the manufacturing process, each device is manually controlled and a visual examination is performed by the operator.Such a defect would have been detected and the product rejected.The product instructions for use (ifu) which accompanies each device states in chapter ¿warnings¿ that in order to maintain the elasticity and the porosity of the reinforcement, it is recommended that the mesh should not be overly stretched when it is being put in place.A moderate and equal tension should be applied in all directions for fixation in order to account for wound shrinkage during the healing process¿.The product ifu states in chapter ¿operating steps ¿ positioning¿ that ¿6.The edge of the reinforcement should be at least 5 cm over the edges of the defect(s).The technique used to anchor the mesh (suture or staples) is left up to the practitioner.It is suggested to fixate the mesh at a distance of approximately 1cm from the edge of the mesh.¿ it should be noted that no information relative to the fixation has been provided.A search of our global complaints database revealed that this was the only report on file for this lot of product.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8500113
Report Number9615742-2019-01177
Device Sequence Number11233976
Product Code FTL
UDI-Device Identifier10884521190665
UDI-Public10884521190665
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberSYM2015F
Device Catalogue NumberSYM2015F
Device Lot NumberPSJ0719X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR